started · updated
Medical experts warn of risks from steroids and weight-loss drugs
Medical experts in Iran are warning against the unauthorized use of performance-enhancing substances and weight-loss medications due to significant health risks.
Yedallah Sohrabi, a member of the Supreme Council of Medical Sciences, cautioned that the self-administration of anabolic steroids can lead to severe consequences. These include increased blood pressure, cardiovascular disease, liver and kidney damage, and hormonal imbalances. In men, such use may result in reduced natural hormone production, testicular shrinkage, and infertility. He also noted that some supplements marketed as 'natural' may contain undisclosed steroids or stimulants.
Separately, Dr. Reza Sahraei, an anesthesiology specialist at Jahrom University of Medical Sciences, highlighted the dangers of using new weight-loss injections prior to surgery. These drugs slow gastric emptying, which can increase the risk of stomach contents entering the lungs during general anesthesia, even after standard fasting periods. Patients are advised to inform their surgical and anesthesia teams about the specific type and dosage of weight-loss medications they are using to ensure safe perioperative planning.
Entities
Jahrom University of Medical Sciences · Reza Sahraei · Supreme Council of Medical Sciences · Yedallah Sohrabi